Thunderstorm Wind, Butler
- When
- November 6, 1:50 PM EST
- Where
- Butler County, Slippery Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.067, -80.050
Trees down. [CORRECTED TIME]
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 6, 5:44 AM EST, 8 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 AM EST SUN NOV 6 2005
.SHORT TERM (REST OF TODAY)...
UPDATE MADE TO FORECAST AS SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL NOON FOR THE OHIO COUNTIES AND 2 NORTHWEST PA
COUNTIES. LINE OF THUNDERSTORMS COULD REACH OHIO-PENNSYLVANIA
BORDER AND OHIO RIVER BY NOONTIME.
&&
.PREVIOUS DISCUSSION...
(ISSUED 306 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH MONDAY)...
LATEST NAM AND GFS MODEL RUNS SLIGHTLY SLOWER WITH MOVEMENT OF COLD
FRONT THROUGH THE UPPER OHIO VALLEY TODAY. SO EXPECT COLD FRONTAL
PASSAGE TO BE 19Z-20Z FOR FKL-PIT-MGW. THIS MID-AFTERNOON PASSAGE
WILL ALLOW INCREASED LOWLEVEL HEATING TODAY AND SO INCREASED
INSTABILITY. COUPLING THIS WITH FAST WINDS ALOFT...DAYTIME WIND
GUSTS CAN GO OVER 45 MPH, SO THE WIND ADVISORY KEPT. ADDITIONALLY,
THIS SCENARIO WILL ENHANCE THE POTENTIAL FOR SEVERE WIND GUSTS, OVER
58 MPH, WITH THE THUNDERSTORMS THAT WILL PRECEDE THE FRONTAL PASSGE,
AS OUTLOOKED BY SPC.
REGARDING HOW LONG THE POSTFRONTAL WIND GUSTS CAN EXCEED 45 MPH, 0Z
NAM MODEL SHOWS 3H PRESSURE RISES OF 4-5 MB EARLY THIS EVENING ALONG
WITH 850 MB WINDS NEAR 45 KTS, SO ITS POSSIBLE THE WIND ADVISORY MAY
BE EXTENDED FOR A COUPLE HOURS MORE THIS EVENING.
AFTER THAT DRY CONDITIONS AND LESS WIND ON TAP FOR MONDAY.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LATEST NAM AND GFS MODEL RUNS SHOW A WARM FRONT DEVELOPING OVER THE
OHIO VALLEY MONDAY NIGHT AND THEN SPREADING OVERRUNNING-TYPE LIFT
ACROSS THE UPPER OHIO VALLEY TUESDAY. SO A CHANCE OF RAIN INTRODUCED
THEN.
LATEST GFS MODEL ALSO CONTINUES TO SHOW A CHANCE OF SHOWERS AND
POSSIBLY THUNDERSTORMS WEDNESDAY INTO THURSDAY WITH ANOTHER COLD
FRONTAL PASSAGE EMBEDDED IN A FAST ZONAL FLOW ALOFT. WITH THE FAST
FLOW ALOFT CONTINUING INTO THE WEEKEND, THERE CAN BE ANOTHER CHANCE
OF SHOWERS, MAINLY LATE SATURDAY INTO SUNDAY.
WITH THE ZONAL FLOW, THE TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMAL, AS INDICATED BY GFS MOS VALUES.
AVIATION...
WIND AGAIN WILL BE THE MAIN AVIATION CONCERN, WITH A THREAT OF
THUNDERSTORMS GIVING A POTENTIAL FOR SEVERE WIND GUSTS AND BRIEF IFR
CONDITIONS THIS AFTERNOON.
THE NAM MODEL CONTINUING TO SHOW FAST WINDS ALOFT, A SURFACE
INVERSION THIS MORNING WILL AGAIN PROVIDE ANOTHER EPISODE OF LOW
LEVEL WIND SHEAR UNTIL 15Z. THEN INCREASED SURFACE MIXING WILL CAUSE
SUFFICIENT DOWNWARD TRANSFER OF MOMENTUM TO HAVE WIND GUSTS GO OVER
35 KTS 15Z-22Z, PARTICULARLY DURING THE COLD FRONTAL PASSAGE TIME.
THUNDERSTORM-ASSOCIATED WIND GUSTS CAN GO OVER 40 KTS, WITH THE
POTENTIAL FOR GOING OVER 50 KTS AS OUTLOOKED BY SPC.
CLOUD CEILINGS WILL GENERALLY BE BKN030-040 AND VIS P6SM, EXCEPT IN
THUNDERSTORMS WHERE CONDITIONS CAN BRIEFLY LOWER TO VIS 2SM TSRA BR
OVC025CB.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 6 PM SUNDAY.
OH...WIND ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 6
PM SUNDAY.
PA...WIND ADVISORY FOR PAZ007>009-013>016-020>023-029>032 UNTIL 6
PM SUNDAY.
WV...WIND ADVISORY FOR WVZ001>004-012-021>023-041 UNTIL 6 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 416 AM EST SUN NOV 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-070930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 416 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE SAYS WIND GUSTS TODAY AND EARLY THIS EVENING CAN GO OVER 45 MPH DUE TO A FAST MOVING COLD FRONT MOVING THROUGH THE UPPER OHIO VALLEY TODAY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 58 MPH. THE MOST LIKELY TIME OF THESE THUNDERSTORMS WILL BE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL BE LATE THIS MORNING IN EASTERN OHIO...AND THEN THIS AFTERNOON ACROSS NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA...AND EXTREME WESTERN MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK MAY BE ACTIVATED TODAY. SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OVER 45 MPH AS WELL AS ANY WIND DAMAGE...INCLUDING DOWNED TREES LIMBS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WINTERSVILLE 40.38N 80.71W
11/06/2005 JEFFERSON OH COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN. LARGE TREES DOWN. UNCONFIRMED
REPORT OF POWER COMPANY TOWER DOWN.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL KNOX 41.23N 79.54W
11/06/2005 0.75 INCH CLARION PA COUNTY OFFICIAL
HAIL REPORTED IN CLARION COUNTY PENNSYLVANIA NEAR KNOXX.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
108 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG WOODSFIELD 39.76N 81.12W
11/06/2005 MONROE OH COUNTY OFFICIAL
65 MPH WIND AT MONROE COUNTY AIRPORT.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL PITTSBURGH 40.44N 79.98W
11/06/2005 0.25 INCH ALLEGHENY PA TRAINED SPOTTER
STRONG WIND AND HAIL REPORTED IN THE NORTH HILLS OF
PITTSBURGH.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 10 N PITTSBURGH 40.58N 79.98W
11/06/2005 0.75 INCH ALLEGHENY PA TRAINED SPOTTER
HAIL, AND LARGE TREES DOWN IN NORTHERN ALLEGHENY COUNTY.
4 MILES EAST OF CRANBERRY.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
139 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND DMG MONESSEN 40.15N 79.88W
11/06/2005 WESTMORELAND PA EMERGENCY MNGR
TREES AND POWER LINES DOWN. THIS OCCURING THROUGHOUT THE
COUNTY OF WESTMORLAND.
&&
TPThe Pittsburgh radar (KPBZ), 61 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down. [CORRECTED TIME]
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480780.